But only when standing is norepinephrine high, not necessarily when supine. I think in fact that's the normal scenario - norepinephrine has to rise in a certain amount in order to call it hyperadrenergic POTS. It's an "emergency reaction" of the body.
This whole stress-response-overactive-HPA has no factual ground in case of ME (I'm not even sure if it can be viewed as proven for any case, which doesn't mean that stress - e.g. infections, high-performance sports, toxins, too much work - doesn't have bad consequences for the body). I am lowish in cortisol (and norepinephrine when supine), too, and in fact, things that are supposed to "activate" the parasympathicus (esp. the vagus nerve) make many things worse in me.
interestingly, therapy with purine blockers like mercaptopurine produce fatigue as side effect.
Thiopurines, a previously unrecognised cause for fatigue in patients with inflammatory bowel disease
Thomas W.T. LeeDepartment of Gastroenterology and Monash University Department of Medicine, Box Hill Hospital, Box Hill Victoria, AustraliaSearch for other works by this author on:Oxford AcademicPubMedGoogle
2008 Abstract Background: Active inflammatory bowel disease, anaemia, iron deficiency and depression, alone or in combination, are known contributing factors of fatigue in inflammatory bowel disease. However, in some patients, fatigue cannot be attributed to known causes.
Thiopurines are not a recognized cause.
AIM: To describe the clinical scenario of a series of patients where thiopurines were the likely cause of fatigue.
Method: The clinical scenario of 5 patients was examined with specific reference to the temporal association of thiopurine therapy with fatigue, the effect of its withdrawal and rechallenge, and drug specificity.
Results: The onset of severe fatigue was related to the introduction of azathioprine or 6-mercaptopurine, rapid relief was experienced on its withdrawal in all patients, and fatigue rapidly occurred on rechallenge. The speed of onset was rapid in two patients and in the context of gradual withdrawal of moderate steroid dose, but recurred rapidly on rechallenge when not on steroids.
Conclusions: Marked fatigue is a previously unrecognized adverse effect of thiopurines. It does not appear to be drug-specific. Its onset might be masked by concurrent steroid therapy.